MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-04-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Embolism (1829)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2020, a 4-4 amplatzer piccolo was selected for implant.The patient is (b)(6) with a pda dimension of : 2.8mm at narrowest, 4.6mm at aortic ampulla, and 13.7mm in length.The 4-4 piccolo was successfully implanted with a torqvue lp catheter.The device appeared stable with no gradient in the left pulmonary artery or aorta upon release.A small "flare" signal at the top of the device was observed.30 to 40 minutes post procedure, an x-ray of the chest revealed that the device had embolized to the right pulmonary artery.The device was retrieved utilizing a 4mm micro snare (amplatz gooseneck snare sk401) via transcatheter method from the right pulmonary artery and a 5-4 piccolo was implanted.The patient is currently stable in the nicu, with a mild tricuspid regurgitation observed.The tricuspid regurgitation occurred after the device was snared and removed from the patient and was likely caused by the snare.
 
Additional Manufacturer Narrative
Correction information for d2.Additional information for d10, g4, g7, h2, h3, h6, and h10.An event of migration was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported incident could not be conclusively determined.A capa was initiated for further investigation on the embolized piccolo occluder, per internal procedures.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10597013
Report Number2135147-2020-00413
Device Sequence Number17208545
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public05415067031013
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number9-PDAP-04-04-L
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number7482389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient Weight3